MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367981
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported the bd vacutainer¿ sst" blood collection tubes experienced stopper pops out of the tube.The following information was provided by the initial reporter.The customer stated: "dr.Thinks that there is something different in the makeup of the stopper because they push back off the needle now.Itll fly back off the needle.Sometimes well send it through a centrifuge and it gets hot and get stuck in there.Its almost like [the stopper is] made up of a different rubber.Almost like the rubber is too thick.The rubber is sticky.Received first container of these specific tubes 1-2 months ago.Come in a pack of 100 and it is happening to all tubes.Incident start date: unknown " additional information received 2/22/2021: "spoke with dr.(b)(6) on friday (b)(6) 2021 6:00pm.He said he would like to see more space on the labels to be able to enter more of their information.In addition to the label suggestion, he also stated that the stopper on bd vacutainer tube 367981 seems to be working different from what he is used to.When accessing a vein, he said the tube is popping off of the needle and he has to push it back on and hold it.He also said the stopper seems to be stickier or maybe slightly larger than what it used to be because it doesn't go into the centrifuge or holders as easily as it used to.The product being use is bd vacutainer tube 367981 lot number 0122306.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for investigation (material #367981, lot #0122306).Therefore, 5 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to tube push-off as all samples met specifications.An additional 47 retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to sticky stoppers as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported the bd vacutainer® sst¿ blood collection tubes experienced stopper pops out of the tube.The following information was provided by the initial reporter.The customer stated: "dr.Thinks that there is something different in the makeup of the stopper because ¿they push back off the needle now.It¿ll fly back off the needle.¿ sometimes we¿ll ¿send it through a centrifuge and it gets hot and get stuck in there.It¿s almost like [the stopper is] made up of a different rubber.Almost like the rubber is too thick.The rubber is sticky.¿ received first container of these specific tubes 1-2 months ago.Come in a pack of 100 and it is happening to all tubes.Incident start date: unknown " additional information received 2/22/2021: "spoke with dr.(b)(6) on friday (b)(6) 2021 6:00pm.He said he would like to see more space on the labels to be able to enter more of their information.In addition to the label suggestion, he also stated that the stopper on bd vacutainer tube 367981 seems to be working different from what he is used to.When accessing a vein, he said the tube is popping off of the needle and he has to push it back on and hold it.He also said the stopper seems to be stickier or maybe slightly larger than what it used to be because it doesn't go into the centrifuge or holders as easily as it used to.The product being used is bd vacutainer tube 367981 lot number 0122306.

Brand Name
BD VACUTAINER SST BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key11461932
Report Number1024879-2021-00166
Device Sequence Number17024629
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number367981
Device Catalogue Number367981
Device Lot Number0122306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1